# SDR 2005FA0001581

- Difficulty date: December 15, 2005
- Submitted: December 16, 2005
- Operation: General aviation
- Aircraft: N73827
- Make and model: Cessna 172N
- Aircraft serial: 17267703
- Engine: Lyc O320H2AD
- System (JASC): 8011 · Engine Starter
- Part: Bearing
- Part number: MZ298
- Condition: Loose
- Location: Starter
- Component: Starter, Prestolite
- Component part number: MZ4222R
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT CAME IN FOR AN OIL CHANGE, OWNER NOTICED BENDIX DRIVE SHAFT BEARING LYING IN THE COWLING.  STARTER WAS O/H.  THE BEARING WAS A SLIP FIT TO THE HOUSING.  I WOULD RECOMMEND BETTER TOLERANCE CONTROL AT OVERHAUL, AND REMIND ALL MECHANICS TO PERFORM SOME SORT OF INCOMING PARTS INSPECTION.  (K)
